Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Solving certain Thue equations with the aid of Mathematica
Author

A. Heimonen
Journal / Anthology

Innovation in Mathematics: Proceedings of the Second International Mathematica Symposium
Year: 1997
Page range: 215-223
Description

The paper gives a computational method for solving Diophantine equations ax^k - by^k = K for certain a, b, and K. The method is based on an effective irrationality measure result for (a/b)^1/k and on the computation of the continued fraction expansion of (a/b)^1/k up to 20,000 partial denomiators. The computation was performed using Mathematica.
Subject

*Mathematics > Number Theory